Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

April 6, 2021Calumet County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Apr 6, 2021, 8:45 AM CDT for Calumet County, Kewaunee County, Manitowoc County, Wisconsin. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2021, 8:45 AM CDT (13:45 UTC)
Expired
Apr 6, 2021, 9:45 AM CDT
In force
60 min
Issued by
NWS Green Bay, WI

Counties Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 35 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 8:57 AM CDTHAIL 12 Sse Askeaton, WITIME ESTIMATED.
Apr 6, 9:53 AM CDTHAIL 0.25Two Rivers, WIPEA SIZED OR SMALLER HAIL. LASTED FOR ABOUT 30 SECONDS. ALSO RECEIVED 0.10 INCHES OF RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-340 J/kg
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

667 
WWUS83 KGRB 061345
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
845 AM CDT Tue Apr 6 2021
 
WIZ039-040-049-050-061445-
Calumet WI-Kewaunee WI-Manitowoc WI-Brown WI-
845 AM CDT Tue Apr 6 2021

...STRONG THUNDERSTORMS CROSSING EAST CENTRAL WISCONSIN...

At 843 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Luxemburg to 7 miles southwest of Denmark 
to near Central Lake Winnebago. Movement was east at 40 mph. Storms 
were gradually diminishing on their way towards the lakeshore.

Half inch hail will be possible with these storms.

Locations impacted include...
Green Bay, Manitowoc, Kewaunee, Chilton, Algoma, Brillion, Luxemburg,
Denmark, Cleveland and Valders.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4399 8840 4404 8840 4424 8823 4424 8819
      4428 8819 4434 8814 4462 8775 4462 8736
      4454 8741 4433 8748 4418 8745 4407 8759
      4393 8767 4391 8770
TIME...MOT...LOC 1343Z 276DEG 34KT 4456 8777 4430 8796 4407 8838 

$$

Uhlmann

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 6, 5:47 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 6, 5:47 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
547 AM CDT Tue Apr 6 2021

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 430 AM CDT Tue Apr 6 2021

The main focus in the short-term portion of the forecast will be on
the timing and potential for showers and thunderstorms. Temperatures
are expected to remain well above normal for this time of year.

Today: A cold front is expected to become nearly stationary across
northeast Wisconsin this morning before lifting slowly to the north
and northwest this afternoon. This will be in response to a
developing low pressure system across the Plains. A few showers and
thunderstorms will be exiting the area early in the day before
becoming more focused across northern Wisconsin, especially near the
WI/UP border this afternoon into this evening. The front will likely
be the main trigger for shower and thunderstorm activity, which again
supports the main focus being across then north. MUCAPE values are
progged to be in the 500-1000J/kg range this afternoon into the
early evening hours, which will again be supportive of thunderstorm
activity, shear values are only expected to be in the 15 to 20 kt
range, so not expecting severe weather. It is not completely out of
the question that a couple of the storm could pulse up and produce
small hail. An isolated shower or thunderstorm could pop up
elsewhere, but should not be widespread. In fact, several areas may
end up seeing occasional breaks in the cloud cover. High
temperatures are expected to be in the mid to upper 70s for most
locations, slightly cooler along the shoreline and across north-
central Wisconsin.

Tonight into Wednesday: The aforementioned low is expected to
continue lifting northeastward to western Iowa late tonight and into
southwest Wisconsin Wednesday morning. As this happens, the front is
expected to push farther north, which will likely bring a break in
the precipitation to much of the area. Still could see some isolated
showers and thunderstorms, but most of the mesoscale models keep
this pegged to the northward advancing front and close to the
approaching surface low. Instability is expected to drop off a bit
overnight; however, it will likely increase during the day
Wednesday with values progged to be around 500-1000 J/kg again.
Shear is only expected to be around 15 to 20 kts, again limiting
organized severe potential. Skies are expected to be partly
cloudy for much of the area with overnight lows dropping into the
upper 40s to low 50s. High temperatures are expected to be in the
upper 60s to low 70s.

.LONG TERM...Wednesday Night Through Monday
Issued at 430 AM CDT Tue Apr 6 2021

The main focus from this forecast period centers on the precip
potential through the end of the week. Temperatures throughout this
forecast period will remain above normal.

Wednesday night through Friday...As a surface low pressure system
lifts northeast over IA into southern MN Wednesday night, the
forecast area will see the return of rain showers. With mid-level
lapse rates up to 7.0C/km and MUCAPE between 300 and 500 J/kg
Wednesday evening, there is some potential for thunderstorms to
occur, however a lack in a lifting mechanism could hinder storm
development. Through Thursday, the surface low will become nearly
stationary and vertically stacked with an upper-level closed low
causing rain to continue throughout the day. Although, PWATs will be
about 3 to 4 standard deviations above normal for this time of year,
about 0.25 to 0.75 inches of rain is forecast for Wednesday night
through Thursday. Periods of rain are expected on Friday as the
vertically stacked low moves across the forecast area, but
additional amounts will be much less.

Rest of the extended...Model guidance is showing signs of another
closed low moving across the Central Plains Friday night into
Saturday, however the models are not in agreement with the track of
this closed low. The EC and Canadian keep the closed low tracking
around Wisconsin to the south on Saturday before lifting northeast
over Lower MI into Sunday, which would keep the forecast area
relatively dry. The GFS has the closed low phasing with the leading
closed low over the forecast area on Saturday, which would keep
light rain showers in the forecast on Saturday. Did not deviate from
the blend of models during this time. Model guidance then shows
ridging occurring on Sunday followed by another closed low moving in
from the Northern Plains to start the work week.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 547 AM CDT Tue Apr 6 2021

A frontal boundary is expected to linger across portions of
northeast Wisconsin today, allowing isolated to scattered shower
and thunderstorms to develop. The most concentrated or greatest
potential will be across central into north-central Wisconsin.
This boundary will linger into the day Wednesday as a low pressure
system approaches from the southwest. Ceilings and visibilities
will drop under the heaviest showers/storms; however, the lowest
ceilings can be expected closer to the low pressure center late
tonight into early Wednesday morning. No severe weather is
anticipated at this time.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......Hykin
AVIATION.......Cooley
Hazardous weather outlook, Apr 6, 4:27 AM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
427 AM CDT Tue Apr 6 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
427 AM CDT Tue Apr 6 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms across central and north-
central Wisconsin this afternoon and tonight. These storms are not
expected to be severe.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance for thunderstorms across the area Wednesday
afternoon and night. These storms are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated; however, spotters are
encouraged to report any hail or gusty winds.

LMZ521-522-541>543-070930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
427 AM CDT Tue Apr 6 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Thunderstorms will be possible through this evening. The
thunderstorms are not expected to be severe. Patchy fog is
possible at times.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms will be possible at times through Wednesday night.
The storms are not expected to be severe. Patchy fog is also
possible at times.

Cooley/Hykin

In the hours before

Local storm report, Apr 6, 7:39 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
739 AM CDT TUE APR 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     HAIL             3 N SHIOCTON            44.47N 88.58W
04/06/2021  M0.25 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

            LASTED FOR ABOUT 1 MINUTE.

&&

KLJ
Local storm report, Apr 6, 7:58 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
758 AM CDT TUE APR 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     HAIL             GREENVILLE              44.29N 88.53W
04/06/2021  M0.50 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

            DIME SIZED HAIL.

&&

KLJ
Special weather statement, Apr 6, 8:00 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Green Bay WI
800 AM CDT Tue Apr 6 2021

WIZ038-039-048>050-061345-
Calumet WI-Outagamie WI-Winnebago WI-Manitowoc WI-Brown WI-
800 AM CDT Tue Apr 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWN...NORTHERN CALUMET...
NORTHEASTERN WINNEBAGO...EASTERN OUTAGAMIE AND NORTHWESTERN MANITOWOC
COUNTIES UNTIL 845 AM CDT...

At 758 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Creek to 6 miles northwest of
Appleton to 9 miles west of Menasha. Movement was east at 40 mph.

Penny size hail and winds in excess of 30 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Appleton around 805 AM CDT.
  Little Chute around 810 AM CDT.
  Kaukauna around 815 AM CDT.
  Kimberly, Darboy and High Cliff State Park around 820 AM CDT.
  Green Bay around 825 AM CDT.
  Bellevue Town around 830 AM CDT.
  Brillion around 835 AM CDT.
  Denmark around 845 AM CDT.

Other locations impacted by these storms include Mackville, Larsen,
Wayside, Morrison, Rose Lawn, Humboldt, Freedom, and Ledgeview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4415 8871 4432 8853 4459 8833 4459 8824
      4461 8776 4433 8777 4411 8794
TIME...MOT...LOC 1258Z 263DEG 36KT 4445 8841 4432 8849 4420 8862

Bersch
Local storm report, Apr 6, 8:02 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
802 AM CDT TUE APR 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     HAIL             6 NNW APPLETON          44.34N 88.45W
04/06/2021  M0.88 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

            MEASURED 6 MILES NORTH OF THE APPLETON AIRPORT.

&&

KLJ
Local storm report, Apr 6, 8:44 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
844 AM CDT TUE APR 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     HAIL             1 NNW DARBOY            44.26N 88.33W
04/06/2021  M0.25 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

            SMALLER THAN PEA SIZED HAIL HALF A MILE EAST OF COUNTY
            ROAD KK AND 441.

&&

KLJ
Special weather statement, Apr 6, 8:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
845 AM CDT Tue Apr 6 2021

WIZ039-040-049-050-061445-
Calumet WI-Kewaunee WI-Manitowoc WI-Brown WI-
845 AM CDT Tue Apr 6 2021

...STRONG THUNDERSTORMS CROSSING EAST CENTRAL WISCONSIN...

At 843 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Luxemburg to 7 miles southwest of Denmark
to near Central Lake Winnebago. Movement was east at 40 mph. Storms
were gradually diminishing on their way towards the lakeshore.

Half inch hail will be possible with these storms.

Locations impacted include...
Green Bay, Manitowoc, Kewaunee, Chilton, Algoma, Brillion, Luxemburg,
Denmark, Cleveland and Valders.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4399 8840 4404 8840 4424 8823 4424 8819
      4428 8819 4434 8814 4462 8775 4462 8736
      4454 8741 4433 8748 4418 8745 4407 8759
      4393 8767 4391 8770
TIME...MOT...LOC 1343Z 276DEG 34KT 4456 8777 4430 8796 4407 8838

Uhlmann

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:13 PM CDTSpecial Weather StatementGRBVilas62 min
Apr 5, 10:51 PM CDTSpecial Weather StatementGRBOneida, Vilas84 min
Apr 5, 11:41 PM CDTSpecial Weather StatementGRBForest49 min
Apr 6, 12:28 AM CDTSpecial Weather StatementGRBLanglade47 min
Apr 6, 1:07 AM CDTSpecial Weather StatementGRBLanglade53 min
Apr 6, 1:44 AM CDTSpecial Weather StatementGRBLanglade46 min
Apr 6, 2:31 AM CDTSpecial Weather StatementGRBMarinette59 min
Apr 6, 2:40 AM CDTSpecial Weather StatementGRBPortage, Wood95 min
Apr 6, 3:48 AM CDTSpecial Weather StatementGRBMenominee, Oconto, Portage, Shawano, Waupaca42 min
Apr 6, 3:52 AM CDTSevere Thunderstorm WarningGRBOutagamie, Portage, Waupaca53 min
Apr 6, 4:41 AM CDTSpecial Weather StatementGRBOutagamie, Waupaca64 min
Apr 6, 6:48 AM CDTSpecial Weather StatementGRBShawano42 min
Apr 6, 7:34 AM CDTSpecial Weather StatementGRBBrown, Outagamie41 min
Apr 6, 8:00 AM CDTSpecial Weather StatementGRBBrown45 min
Apr 6, 3:34 PM CDTSpecial Weather StatementGRBMarathon, Portage, Winnebago41 min
Apr 6, 4:23 PM CDTSpecial Weather StatementGRBCalumet, Outagamie, Shawano37 min
Apr 6, 5:33 PM CDTSpecial Weather StatementGRBLanglade, Lincoln, Menominee, Shawano57 min
Apr 6, 6:19 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto16 min
Apr 6, 6:23 PM CDTSpecial Weather StatementGRBMarinette52 min
Apr 6, 6:44 PM CDTSpecial Weather StatementGRBMarathon46 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.